Jan 08, 2005 - 10:54 pm
I haven't contributed much in the way of encouragement, but follow all your stories at least weekly. All of you are so inspiring and compassionate and strong, and I have carried them in my heart all year to feed my courage. But now I'm beginning to bottom out in terms of keeping my head above water.
I've just started a second-line course of chemo with Topotecan. I had a total hysterectomy with staging surgery December 2003, and was dx with Stage IC. Did 6 rounds of carbo/taxol, ending in June. Had persistant vaginal bleeding all summer, which they'd known about since it started 1/2 way through the chemo. My doc finally decided we needed to get to the bottom of it and he did an evaluation under anesthesia September 1st, when he found a recurrent 5 cm. tumor in the pelvic cul de sac. Believing it was localized (but didn't do any whole-body scans at that time), he recommended radiation to reduce the tumor and stop the bleeding.
Six weeks after finishing radiation, we did a PET/CT scan that revealed my cancer has metasticized to my lungs, liver, and lymph nodes, and is growing fast. (One of the original path reports did peg it as a Grade 3 tumor).
Anyway, I'm just agog at how I could have gotten from Stage 1 to Stage 4 in a year! It's just a really aggressive, chemo-resistant strain, and after maintaining a strong, positive attitude all year, I am beginning to cave. Panic is just below the surface and I'm starting to lose sleep from it.
I am being treated at a NCI-designated CCC by a gyne/oncolgist who did a fellowship at MD Anderson, so it's certainly not a matter of not being the right person for the job. Plus I do like him very much. He says I might be eligible for the TLK 286 trial if the topotecan doesn't work, but then again my radiation might knock me out of the pool. He's checking on that.
Sorry to rant on so long, but I'm running out of glad, temporarily. Am calling Monday to make an appointment with the therapist associated with the practice, and I think that will help.
Love and prayers to all of you,